Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 22, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 18, 2011, 4:45 AM CDT for 8 counties in Texas. It took effect at Apr 18, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 4:45 AM CDT (09:45 UTC)
- In effect from
- Apr 18, 2011, 11:00 AM CDT
- Expired
- Apr 18, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2950 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS84 KOUN 180945 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 445 AM CDT MON APR 18 2011 OKZ021>023-033>038-044-TXZ086-090-181745- /O.CAN.KOUN.FW.A.0023.110418T1600Z-110419T0100Z/ /O.NEW.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-WICHITA-CLAY- 445 AM CDT MON APR 18 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN NORTH TEXAS AND A LARGE PART OF OKLAHOMA... ...FIRE WEATHER WATCH IS CANCELLED FOR THIS AFTERNOON OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR ALL OF WESTERN NORTH TEXAS AND A LARGE PART OF WESTERN AND CENTRAL OKLAHOMA. THE FIRE WEATHER WATCH FOR THIS AFTERNOON HAS BEEN CANCELLED OVER SOUTHWESTERN OKLAHOMA AND FOR CLAY AND WICHITA COUNTIES IN TEXAS. * WINDS... SOUTH TO SOUTHWEST AT 10 TO 15 MPH THIS AFTERNOON. * HUMIDITY... FALLING TO 10 TO 20 PERCENT. * TEMPERATURES... HIGHS 95 TO 100. * IMPACTS... ALTHOUGH RED FLAG CONDITIONS ARE UNLIKELY TO DEVELOP IN THESE AREAS TODAY... ANY FIRES WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * OUTLOOK...WILDFIRE POTENTIAL IS LIKELY TO REACH CRITICAL LEVELS TUESDAY AFTERNOON... THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR FOR FURTHER UPDATES AND POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS ON MONDAY AND TUESDAY. && $$ TXZ083>085-087>089-181745- /O.UPG.KOUN.FW.A.0023.110418T1600Z-110419T0100Z/ /O.NEW.KOUN.FW.W.0022.110418T1600Z-110419T0100Z/ /O.NEW.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-ARCHER- 445 AM CDT MON APR 18 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE SAME AREAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THOSE AREAS IN NORTH TEXAS ROUGHLY FROM THE QUANAH... VERNON... AND ARCHER CITY AREAS SOUTHWARD. THE RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 8 PM CDT. ALSO... A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON FOR THESE AREAS. * WINDS...SOUTHWEST INCREASING TO 15 TO 25 MPH. * HUMIDITY...FALLING TO 8 TO 12 PERCENT. * TEMPERATURES...LOWS TONIGHT 52 TO 64. HIGHS MONDAY 95 TO 99. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * OUTLOOK...WILDFIRE POTENTIAL IN THE VERY HIGH TO EXTREME CATEGORY IS ALSO EXPECTED ON TUESDAY...WHEN AN ADDITIONAL FIRE WEATHER HEADLINE WILL LIKELY BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR FOR FURTHER UPDATES AND POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS ON MONDAY AND TUESDAY. && $$ OKZ014>020-024>031-039>042-045-046-050-181745- /O.NEW.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- STEPHENS-GARVIN-MURRAY-PONTOTOC-JEFFERSON-CARTER-LOVE- 445 AM CDT MON APR 18 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR ALL OF WESTERN NORTH TEXAS AND A LARGE PART OF WESTERN AND CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR ALL OF WESTERN NORTH TEXAS AND MOST OF WESTERN AND CENTRAL OKLAHOMA. * WIND... SOUTHWEST 15 TO 30 MPH TUESDAY. GUSTS IN EXCESS OF 40 MPH POSSIBLE. * HUMIDITY...WIDESPREAD 8 TO 15 PERCENT IN THE AFTERNOON. * TEMPERATURE...HIGHS IN THE 90S. * ADDITIONAL CONCERN...WINDS WILL SHIFT QUICKLY TO THE NORTH AND WILL REMAIN STRONG LATE TUESDAY AND TUESDAY EVENING AS A STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
2 follow-up statements
696 WWUS84 KOUN 181616 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1116 AM CDT MON APR 18 2011 TXZ086-090-190030- /O.EXA.KOUN.FW.W.0022.000000T0000Z-110419T0100Z/ /O.CON.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ WICHITA-CLAY- 1116 AM CDT MON APR 18 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS... SOUTH TO SOUTHWEST AT 15 TO 25 MPH THIS AFTERNOON. * HUMIDITY... FALLING TO 10 TO 20 PERCENT. * TEMPERATURES... HIGHS 95 TO 100. * IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * OUTLOOK...WILDFIRE POTENTIAL IS LIKELY TO REACH CRITICAL LEVELS TUESDAY AFTERNOON... THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR FOR FURTHER UPDATES AND POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS ON MONDAY AND TUESDAY. && $$ TXZ083>085-087>089-190030- /O.CON.KOUN.FW.W.0022.000000T0000Z-110419T0100Z/ /O.CON.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-ARCHER- 1116 AM CDT MON APR 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN NORTH TEXAS... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 MPH. * HUMIDITY...FALLING TO 8 TO 12 PERCENT. * TEMPERATURES...LOWS TONIGHT 52 TO 64. HIGHS MONDAY 95 TO 99. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * OUTLOOK...WILDFIRE POTENTIAL IN THE VERY HIGH TO EXTREME CATEGORY IS ALSO EXPECTED ON TUESDAY...WHEN AN ADDITIONAL FIRE WEATHER HEADLINE WILL LIKELY BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR FOR FURTHER UPDATES AND POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS ON MONDAY AND TUESDAY. && $$ OKZ014>031-033>042-044>046-050-190030- /O.CON.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-CARTER-LOVE- 1116 AM CDT MON APR 18 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR A LARGE PART OF CENTRAL AND WESTERN OKLAHOMA... * WIND... SOUTHWEST 15 TO 30 MPH TUESDAY. GUSTS IN EXCESS OF 40 MPH POSSIBLE. * HUMIDITY...WIDESPREAD 8 TO 15 PERCENT IN THE AFTERNOON. * TEMPERATURE...HIGHS IN THE 90S. * ADDITIONAL CONCERN...WINDS WILL SHIFT QUICKLY TO THE NORTH AND WILL REMAIN STRONG LATE TUESDAY AND TUESDAY EVENING AS A STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
537 WWUS84 KOUN 182019 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT MON APR 18 2011 TXZ083>090-190430- /O.UPG.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ /O.NEW.KOUN.FW.W.0023.110419T1500Z-110420T0300Z/ /O.CON.KOUN.FW.W.0022.000000T0000Z-110419T0100Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 319 PM CDT MON APR 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN NORTH TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY ALSO FOR WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY...AND REPLACES THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHEAST 15 TO 25 MPH THIS AFTERNOON...SOUTH TO SOUTHWEST 15 TO 25 MPH TOMORROW AFTERNOON. * HUMIDITY...FALLING TO 8 TO 12 PERCENT TODAY...12 TO 20 PERCENT TOMORROW. * TEMPERATURES...LOWS TONIGHT 52 TO 64. HIGHS MONDAY 95 TO 99. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR FOR FURTHER UPDATES AND POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS ON MONDAY AND TUESDAY. && $$ OKZ033-036>039-044-045-190430- /O.UPG.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ /O.NEW.KOUN.FW.W.0023.110419T1500Z-110420T0300Z/ HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON- 319 PM CDT MON APR 18 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY FOR SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY. THIS WARNING REPLACES THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT IN THE AFTERNOON. * TEMPERATURE...HIGHS IN THE LOWER TO MIDDLE 90S. * ADDITIONAL CONCERN...WINDS WILL SHIFT QUICKLY TO THE NORTH AND WILL REMAIN STRONG LATE TUESDAY AND TUESDAY EVENING AS A STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ014>031-034-035-040>042-046-050-190430- /O.CON.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-GREER-KIOWA-GARVIN-MURRAY-PONTOTOC-CARTER- LOVE- 319 PM CDT MON APR 18 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR MUCH OF CENTRAL AND WEST-CENTRAL OKLAHOMA... * WIND...SOUTHWEST 15 TO 30 MPH TUESDAY. GUSTS IN EXCESS OF 40 MPH POSSIBLE. * HUMIDITY...POSSIBLY DROPPING TO NEAR 20 PERCENT IN THE AFTERNOON. * TEMPERATURE...HIGHS IN THE 80S AND 90S...BUT DROPPING QUICKLY BEHIND A STRONG COLD FRONT. * ADDITIONAL CONCERN...WINDS WILL SHIFT QUICKLY TO THE NORTH AND WILL REMAIN STRONG LATE TUESDAY AND TUESDAY EVENING AS A STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ CMS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 18, 4:28 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 18, 4:28 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
428 AM CDT MON APR 18 2011
.DISCUSSION...
FORECAST BECOMING MORE AND MORE COMPLICATED. SFC LOW NOW MOVING
INTO W-CENTRAL OK WITH STRENGTHENING FRONT EASTWARD ACROSS
NORTHERN AND E-CENTRAL OK AND DRYLINE S INTO EXTREME SW OK. 60-DEG
DEWPOINTS FINALLY CROSSING RED RIVER INTO S-CENTRAL OK. SFC LOW
AND ASSOCIATED FRONT/DRYLINE TRIPLE POINT WILL MOVE INTO CENTRAL
OK BY EARLY AFTERNOON WITH SFC FRONT FROM OK PANHANDLE SE INTO
WCENTRAL-CENTRAL OK. AREAS S OF THE FRONT AND W OF THE DRYLINE
WILL SEE RH DROP TO 8-20PCT RANGE BUT RELATIVELY LIGHT WIND
SPEEDS ARE LIKELY TO PREVENT MOST AREAS FROM REACHING RED FLAG
CRITERIA. WE WILL UP SOME OF OUR TX COUNTIES TO A RED FLAG WARNING
BUT WILL CANCEL THE FIRE WEATHER WATCH ELSEWHERE... WITH THE
STANDARD CAVEAT THAT VERY DRY CONDITIONS AND ABUNDANT DRY FUEL
STILL WILL ELEVATE THE WILDFIRE POTENTIAL. DRY SECTOR ALSO IS APT
TO GET UNSEASONABLY HOT WITH TEMPS APPROACHING 100. FARTHER N... E
WINDS AND HIGHER DEWPOINTS ON COOL SIDE OF FRONT SHOULD HOLD N OK
CLOSER TO 80.
TONIGHT... SFC FRONT LIFTS N INTO NW/NCENTRAL OK. AREAS S OF THE
FRONT LIKELY TO REMAIN CAPPED WHILE BETTER CHANCES OF ELEVATED
STORMS N OF THE FRONT WILL BE N OF OUR AREA. DRYLINE MAY HANG OUT
FAIRLY CLOSE TO I-35.
TUESDAY... THE PLOT THICKENS. MODELS NOW INDICATE A SHARP FRONTAL
ZONE MOVING S INTO SW/SCENTRAL OK BY 00Z WHILE DRYLINE ADVANCES
INTO E OK INCLUDING OUR SE ZONES. ALL THIS IN RESPONSE TO A
MODERATELY-STRONG SHORTWAVE TROUGH MOVING E FROM CO-NM DURING THE
DAY. STRONGER SW WINDS AND HOT DRY AIR... TEMPS IN 90S AND RH
5-15PCT... WILL LEAD TO ESPECIALLY HIGH WILDFIRE POTENTIAL IN THE
DRY SECTOR. FIRE WEATHER WATCH THUS IS ISSUED FOR ALL AREAS S OF
THE FRONT AND BEHIND THE DRYLINE. SHARP WINDSHIFT WILL ONLY CAUSE
MORE FIREFIGHTING CONCERNS AS FRONT MOVES S TUE AFTERNOON/EVENING.
MEANWHILE DRYLINE COULD LIGHT UP WITH STRONG/SEVERE STORMS AGAIN
LATE IN THE DAY AND INTO THE EVENING. BEHIND THE COLD FRONT EXPECT
SHARPLY COOLER AIR TO KNOCK TEMPS QUICKLY INTO THE 60S/50S/40S BY
LATE EVENING. THERE MAY BE SOME LIGHT RAIN OR SHOWERS BEHIND THE
FRONT BUT AMOUNTS ARE NOT LIKELY TO BE SIGNIFICANT.
WED... COOLER MOST AREAS WITH E WINDS AND HIGHS AS MUCH AS 30
DEGREES LOWER THAN THOSE ON TUESDAY.
THU-FRI... THIS STILL LOOKS LIKE ONE OF THE BETTER RAIN CHANCES
IN SOME TIME... BUT WE ARE STILL RELUCTANT TO PUSH POPS MUCH
HIGHER THAN 30 PCT UNTIL THERE ARE MORE RELIABLE SIGNS THAT THE
MODELS ARE NOT GOING TO BACK OFF LIKE THEY HAVE DONE SO MANY TIMES
THIS YEAR. FRONT WILL STALL OVER TX WED THEN LIFT N BY THU. WARM-
ADVECTION SHOWERS/STORMS COULD DEVELOP AS EARLY AS WED NIGHT WITH
BETTER CHANCES THU AND THU NIGHT. BY FRI ANOTHER MODERATELY-
STRONG UPPER WAVE MOVES INTO THE PLAINS... ALONG WITH A DEEP SFC
LOW MOVING ACROSS KS. POTENTIAL EXISTS FOR ANOTHER SEVERE WEATHER
EPISODE... AGAIN MOSTLY E/NE OF OUR AREA BUT WITH SIGNS THAT THE
RISK THIS TIME MAY EXTEND FARTHER W INTO AT LEAST CENTRAL OK AND
N-CENTRAL TX.
NEXT WEEKEND... ASSOCIATED SFC FRONT MAY HANG OUT IN THE OK OR
N-TX AREA... SETTING UP AN EVEN BETTER OPPORTUNITY FOR MORE
WIDESPREAD AND MEANINGFUL RAINFALL. WE MAY ACTUALLY BE ABLE TO
NUDGE THE POPS INTO THE GOOD-CHANCE RANGE OVER THE NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 63 92 47 / 0 10 10 20
HOBART OK 92 57 94 46 / 0 0 10 20
WICHITA FALLS TX 98 60 98 52 / 0 0 10 10
GAGE OK 86 54 77 41 / 0 0 20 10
PONCA CITY OK 78 63 78 42 / 10 10 20 20
DURANT OK 82 68 90 53 / 10 10 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR OKZ014>031-033>042-044>046-050.
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ083>090.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR TXZ083>085-087>089.
&&
30/24Hazardous weather outlook, Apr 17, 8:44 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT SUN APR 17 2011
OKZ004>048-050>052-TXZ083>090-181000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
844 PM CDT SUN APR 17 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
SHALLOW GULF MOISTURE WILL RETURN OVERNIGHT...HELPING TO RAISE
HUMIDITY. LOW PRESSURE AND A COLD FRONT WILL ALSO NORTHWEST OKLAHOMA
BY THE END OF THE NIGHT. A VERY WARM LOWER ATMOSPHERE...HOWEVER...
COUPLED WITH ONLY WEAK LIFT FROM THE LOW...WILL KEEP THE CHANCE OF
RAIN NEAR ZERO.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
ON MONDAY...WHILE A COLD FRONT DROPS TO NEAR INTERSTATE 40...A
DRYLINE WILL ADVANCE TO NEAR OR JUST WEST OF INTERSTATE 35 IN
CENTRAL AND SOUTHERN OKLAHOMA. STRONG INSTABILITY WILL DEVELOP NEAR
AND EAST OF THE DRYLINE...BUT SOMEWHAT SHALLOW MOISTURE DEPTH WILL
KEEP THE CHANCE OF THUNDERSTORMS AT 10 PERCENT. IF ANY STORMS WERE
TOR FORM...SEVERE WEATHER WOULD BE POSSIBLE.
ON TUESDAY...THE DRYLINE WILL ADVANCE FARTHER EAST...TO NEAR A
MARIETTA TO HOLDENVILLE LINE...WHILE A STRONG UPPER LEVEL JET
DISTURBANCE ENTERS THE PLAINS STATES. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS EAST OF THE DRYLINE. OTHER STORMS...ROOTED
ABOVE A COLD FRONT...MAY AFFECT NORTHERN OKLAHOMA.
THE COLD FRONT WILL PUSH THROUGH...RESULTING IN A DRY WEDNESDAY. THE
FRONT WILL RETURN NORTHWARD THURSDAY...JUST AS ANOTHER WEATHER
SYSTEM ARRIVES FROM THE WEST. THIS WILL YIELD A SOMEWHAT HIGHER
CHANCE OF RAIN AND THUNDERSTORMS FROM LATE THURSDAY THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
ONGOING DROUGHT AND FIRE WEATHER REMAIN THE PRIMARY WEATHER FOCUS
FOR OKLAHOMA AND NORTH TEXAS. UNUSUALLY HOT WEATHER AND EXTREME
WILDFIRE CONDITIONS ARE EXPECTED BOTH MONDAY AND TUESDAY TO THE WEST
OF THE DRYLINE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.
BURKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:45 AM CDT | Fire Weather Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 24 hr |
| Apr 18, 3:19 PM CDT | Red Flag Warning | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 20 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.